Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Clotting during your menstral cycle.


 rasberriesancream - Wed Sep 28, 2005 9:11 am

I am 39 years old and am wondering if my periods are normal or not. For about 2 weeks prior to my period...I am tired and very pale...my skin actually looks older...my hair is flat...I bloat...my appetite is incredible and even my eyelashes don't seem as long. The worst part....I bleed very heavy for the first three days. I go through a pack of family size tampons...40 in a box....Im changing them every 10 min to a half hour the first three days. I clot so much throughout the day....and the clots are so big that I can actually feel myself drip ....when I feel that I go to change my tampon and a huge clot comes out. They are so big that I can feel them coming out. My doctor tells me to keep track of my periods for 3 months and than we will talk but I cant write things down everytime I change my tampon....My question....is this normal to bleed so much and is it normal to feel all the symptoms for 2 weeks prior to my cycle. I have no pain or cramps and have always been regular...but this is getting to be a very big inconvienence. When the first three days are over...my skin glows again and looks alot younger....What can I do......Thank you very much.
 Theresa Jones, RN - Wed Sep 28, 2005 9:21 am

User avatar Hi rasberriesancream,
The menstrual cycles in which you describe are abnormal at any age. If the flow is so heavy that you soak 1 pad or more an hour further evaluation is warranted and in my opinion not in 3 months. Blood loss in this amount repeatedly can for one thing cause severe anemia. I strongy suggest further evaluative studies, labwork, transvaginal ultrasound at the very least. Is your current practitioner a gynecologist? If not then you should seek one. If so, I would question the judgment of alllowing this to persist over a 3 month time frame :(
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us